MAUDE Adverse Event Report: CONMED LARGO 3.5 MM STERLING, CUDA SHAVER BLADE, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 3.5 MM STERLING, CUDA SHAVER BLADE, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number C9253
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the device c9253, 3.5 mm sterling, cuda shaver blade, 6 ea lot number 1229881 was being used during a meniscus repair procedure on (b)(6) 2023 when it was reported ¿it broke off from the tip of the blade.It didn't apply excessive force, but it broke easily.The details are unknown because there was no sales person present, but the teacher said that it broke easily, so he wanted us to check if it was a manufacturing defect.(confirmation of the possibility of manufacturing defects and the existence of similar events, etc.For the two lot products that may be the relevant lot) doctor's opinion: although excessive force was not applied, it broke easily, so please report whether there were any problems with the product.¿.Further assessment questioning confirmed that the device did fragment, and it was removed from the patient¿s body.¿.The procedure was completed with the same alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿there is no additional report regarding the patient until today¿.This report will reference one of two lot numbers mentioned in this complaint.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device c9253, 3.5 mm sterling, cuda shaver blade, 6 ea lot number 1229881 was being used during a meniscus repair procedure on (b)(6) 2023 when it was reported ¿it broke off from the tip of the blade.It didn't apply excessive force, but it broke easily.The details are unknown because there was no sales person present, but the teacher said that it broke easily, so he wanted us to check if it was a manufacturing defect.(confirmation of the possibility of manufacturing defects and the existence of similar events, etc.For the two lot products that may be the relevant lot) doctor's opinion: although excessive force was not applied, it broke easily, so please report whether there were any problems with the product.¿ further assessment questioning confirmed that the device did fragment, and it was removed from the patient¿s body.¿ the procedure was completed with the same alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿there is no additional report regarding the patient until today¿.This report will reference one of two lot numbers mentioned in this complaint.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
3.5 MM STERLING, CUDA SHAVER BLADE, 6 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17553075
Report Number1017294-2023-00074
Device Sequence Number3600842
Product Code GFA
UDI-Device Identifier10845854012543
UDI-Public(01)10845854012543(17)270224(10)1229881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC9253
Device Lot Number1229881
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic